Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Given Tofranil to stop bedwetting during childhood. Had seizures after taking the medicines. Termed as childhood epilepsy. Affecting my career. What tests can disprove this?

When I was a boy I used to wet the bed, and my doctor gave me tofranil to try to stop this 4 week after taking these I had a seizure, my mother asked the doctor if it could be the tablets that he had put me on, the doc said no they are safe and don t have side effects, she had her doubts but back then you never questioned a doctors word, but she still stopped me taking them, I then had another seizure so the doctor referred me to the hospital and they put me on epilin 200 for a few years and put this down in my notes as childhood epilepsy and I have just had to deal with it but as life as gone on more applications and things have asked the question about childhood epilepsy like I wanted to fly helicopters and other job application it was when it came to my life insurance that I asked more about it to my mother and looked in to the tablets and the tablets came with a side effects list longer than both my arms and in this list was seizures I have had this round my neck all my life and am now wanting to become a commercial diver but onces again no go because the question as come up I am prepared to take any tests that would prove it was the tablets but more than anything I want my medical history changing I hope someone can take this case on as it as destroyed my life oh and there was never any tests done EEG MRI nothing I have read up on fits as a child and it states that you boys are more likely to have them than girls and can have them when they have a fever chances of having another are 20-30% but this does still mean they are epileptic
Asked On : Tue, 20 Nov 2012
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

I can understand the devastation this "childhood epilepsy" label has caused in your life as well as career.

Epilepsy is mostly a clinical diagnosis and no tests can prove or disprove a diagnosis of epilepsy.

So, your first doctor's impression is the most critical.

I agree, given your circumstances, the most likely cause was medication-induced seizures and a diagnosis of childhood epilepsy and use of epilim was not warranted.

You can undergo MRI brain and EEG, which would come out as normal, but it would be difficult to erase the history from your medical record now.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My blog:

Answered: Sat, 23 Nov 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor